Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 35, NWS New York, NY

July 4, 2006Greater Bridgeport Planning Region, Connecticut; Westchester County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 4, 2006, 3:55 PM EDT for Greater Bridgeport Planning Region, Connecticut; Westchester County, New York. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2006, 3:55 PM EDT (19:55 UTC)
Expired
Jul 4, 2006, 4:45 PM EDT
In force
50 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Greater Bridgeport Planning Region, CT, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 73 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 4:15 PM EDTTSTM WND DMGBethel, CTTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:42 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 041955
SVROKX
CTC001-NYC119-042045-
/O.NEW.KOKX.SV.W.0035.060704T1955Z-060704T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
355 PM EDT TUE JUL 4 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  CENTRAL FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 445 PM EDT...

* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF RIDGEFIELD
  TO YORKTOWN HEIGHTS TO 7 MILES SOUTHWEST OF YORKTOWN HEIGHTS...OR
  ALONG A LINE EXTENDING FROM BREWSTER TO MAHOPAC TO HAVERSTRAW...AND
  MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BETHEL BY 410 PM.
  MOUNT KISCO BY 415 PM.
  RIDGEFIELD AND BEDFORD BY 425 PM.
  GEORGETOWN BY 435 PM.

LAT...LON 4138 7353 4133 7385 4120 7399 4109 7365
      4121 7338 4128 7312 4137 7326

$$

GOODMAN
2 follow-up statements
000 
WWUS51 KOKX 042022
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
422 PM EDT TUE JUL 4 2006

CTC001-NYC119-042045-
/O.CON.KOKX.SV.W.0035.000000T0000Z-060704T2045Z/
FAIRFIELD CT-WESTCHESTER NY-
422 PM EDT TUE JUL 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN WESTCHESTER AND CENTRAL FAIRFIELD COUNTIES...

AT 420 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 6 MILES EAST OF BETHEL TO 6 MILES WEST OF BETHEL TO 
YORKTOWN HEIGHTS...OR ALONG A LINE EXTENDING FROM NEWTOWN TO DANBURY 
TO MOUNT KISCO...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GOLDENS BRIDGE BY 425 PM.
  BEDFORD BY 430 PM.
  BETHEL BY 435 PM.
  RIDGEFIELD AND GEORGETOWN BY 445 PM.

LAT...LON 4138 7353 4133 7385 4120 7399 4109 7365
      4121 7338 4128 7312 4137 7326

$$

GOODMAN
000 
WWUS51 KOKX 042049
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
449 PM EDT TUE JUL 4 2006

CTC001-NYC119-042059-
/O.EXP.KOKX.SV.W.0035.000000T0000Z-060704T2045Z/
FAIRFIELD CT-WESTCHESTER NY-
449 PM EDT TUE JUL 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WESTCHESTER AND
CENTRAL FAIRFIELD COUNTIES EXPIRED AT 445 PM EDT...

THUNDERSTORMS OVER THE AREA HAVE WEAKENED AND ARE NO LONGER SEVERE 
HOWEVER...THEY ARE STILL CAPABLE OF PRODUCING WIND GUSTS UP TO 40 
MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. 

LAT...LON 4138 7353 4133 7385 4120 7399 4109 7365
      4121 7338 4128 7312 4137 7326

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:55 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 4, 2:55 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
255 PM EDT TUE JUL 4 2006

.NEAR TERM (REMAINDER OF TODAY THROUGH WEDNESDAY NIGHT)...
SITUATION IS GETTING INTERESTING AS A COLD FRONT AND PRE-FRONTAL
TROUGH PUSHES TOWARD THE REGION. CONVECTION ALREADY ONGOING ALONG
THESE BOUNDARIES...WILL CONTINUE TO BECOME MORE WIDESPREAD AND MORE
THREATENING AS IT MOVES EASTWARD. AS IS TYPICAL...THE MOST UNSTABLE
AIR LIES ACROSS WESTERN AND NORTHERN SECTIONS OF THE CWA. WITH A
WARM AND HUMID AIRMASS IN PLACE...APPROACHING BOUNDARIES AND FALLING
HEIGHTS ALOFT...ALL THE INGREDIENTS ARE IN PLACE. INDICES ALL
POINTING FOR SIGNIFICANT CONVECTION THROUGH THE EVENING HOURS. CAPES
OVER 2500 J/KG...LI/S TO -7...TT/S OVER 50...SHOWALTER TO -5...K
INDEX OVER 40 AND PRECIP WATERS AROUND 2 INCHES. ADD TO THAT A
240-260 STEERING FLOW AND MOST IF NOT ALL OF THE CWA SHOULD SEE
CONVECTION THROUGH THIS EVENING BEFORE THE ACTIVITY BECOMES MORE
SCATTERED ABOUT AND LESS THREATENING AFTER MIDNIGHT OR SO.
THEREFORE...WE WILL CONTINUE WITH THE LIKELY POPS...TAPERING TO A
CHANCE AFTER MIDNIGHT. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN
ISSUED AND IS IN EFFECT FOR THE ENTIRE CWA INCLUDING MARINE ZONES
UNTIL 900 PM THIS EVENING. THE MAIN THREATS WILL BE DAMAGING
WINDS...HEAVY RAIN AND TO A LESSOR DEGREE HAIL.

THE FRONTAL BOUNDARY WILL SLOW TO A CRAWL AS IT TRIES TO TRAVERSE
THE TRI-STATE REGION LATE TONIGHT THROUGH WEDNESDAY NIGHT. BY LATE
IN THE DAY WEDNESDAY...A WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP
ALONG THE FRONT AND START TO RIDE NORTHEAST ALONG THE BOUNDARY. THIS
WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE FORECAST
THROUGHOUT THE DAY WEDNESDAY AND WEDNESDAY NIGHT. WE MAY HAVE TO
WORRY ABOUT FLOODING IF THIS PANS OUT...AS THE FRONTAL BOUNDARY IS
EXPECTED TO BE CLOSELY ALIGNED TO THE MID LEVEL STEERING
FLOW...TRAINING OF ECHOES IS LIKELY AND THUS SOME FLOODING ISSUES
MAY ARISE. HOWEVER IF THE LATEST COMPUTER MODELS PAN OUT...THE AXIS
OF THE HEAVIEST PRECIPITATION IS EXPECTED TO LIE JUST OFFSHORE...
ESPECIALLY WEDNESDAY NIGHT AS THE SURFACE WAVE MOVES ON BY.

TEMPERATURES SHOULD AVERAGE A FEW DEGREES ABOVE NORMAL
TONIGHT...NEAR NORMAL WEDNESDAY...THEN A FEW DEGREES BELOW NORMAL
WEDNESDAY NIGHT.
&&

.SHORT TERM (THURSDAY THROUGH FRIDAY)...
THE FRONT IS EXPECT TO DRIFT OFFSHORE EARLY THURSDAY WITH POSSIBLY
SOME CONVECTION LINGERING ACROSS THE FAR EASTERN ZONES EARLY ON IT
THE DAY. THEN...HIGH PRESSURE WITH ITS COOLER AND DRIER AIR...WILL
START TO BUILD IN AND DOMINATE THE REST OF THE SHORT TERM.

TEMPERATURES SHOULD CONTINUE TO AVERAGE A FEW DEGREES BELOW NORMAL
THURSDAY AND THURSDAY NIGHT...RECOVERING TO NEAR NORMAL LEVELS BY
FRIDAY.
&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
LOOKS TO BE DRY AND INITIALLY LESS HUMID AT THE START OF THE
PERIOD.  THE UPPER TROUGH ALONG THE EASTERN SEABOARD ON FRI SHIFTS
OFFSHORE WITH BUILDING HEIGHTS TO FOLLOW AS THE UPPER RIDGE OVER THE
NATIONS MID SECTION TRANSLATES EWD. A LARGE DOME OF HIGH PRESSURE
EAST OF THE PLAINS STATES WILL BUILD EASTWARD IN TANDEM WITH THE
UPPER RIDGE. THIS WILL RESULT IN A DEEP-LAYERED WNW FLOW FRI INTO
SAT. SHORT WAVE ENERGY RIDING OVER TOP THE UPPER RIDGE BEGINS TO
WEAKEN THE NORTHERN EXTENT OF THE RIDGE AS A COLD FRONT DROPS
SOUTHEAST ACROSS EASTERN CANADA LATE IN THE WEEKEND AND INTO THE
NORTHEAST MON AND TUE. AT THE SAME TIME...SURFACE HIGH PRESSURE
MOVES OFFSHORE WITH A RETURN FLOW RE-ESTABLISHED. THUS...
INCREASINGLY HUMID AND LESS STABLE EARLY NEXT WEEK WITH RAIN CHANCES
GRADUALLY INCREASING AS A COLD FRONT APPROACHES FROM THE NORTHWEST.
TEMPERATURES WILL START OFF NEAR SEASONABLE LEVELS...BUT THEN BEGIN
TO WARM THROUGH THE WEEKEND.
&&

.AVIATION...
PRE-FRONTAL TROUGH IGNITING A LINEAR MCS ACROSS EASTERN PA...JUST
ABOUT TO CROSS OVER INTO NJ AND THE LOWER HUDSON VALLEY OF NY. HIGH
CAPE ENVIRONMENT AND MARGINAL 0-6KM SHEAR HAS LED TO A SEVERE
THUNDERSTORM WATCH ACROSS THE ENTIRE METRO AREA...WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN THREAT. TIMING OF LINE BRINGS IT INTO
THE KSWF/KMGJ AROUND 19Z...NYC METRO 20Z TO 21Z...AND KISP/KBDR 22Z
TO 23Z. AIRMASS VERY UNSTABLE EVEN ALONG THE COAST...SO THERE IS A
GOOD CHANCE THE CONVECTION MAKES IT OUT ACROSS WESTERN LONG ISLAND
AND SOUTHERN CT BEFORE WEAKENING DUE TO THE MARITIME INFLUENCE.
SHOULD THE LINE HOLD TOGETHER...IT WOULD BE NEAR KGON AT 23Z.
THEREAFTER... PLENTY OF CONVECTIVE DEBRIS WITH MVFR VSBYS IN
FOG/HAZE. WINDS VEER AROUND TO THE W/NW OVERNIGHT AND THEN BACK TO
THE S/SW ON WED.
&&

.MARINE...
SW FLOW WILL INCREASE TO NEAR 15 KT LATE THIS AFTERNOON AND EARLY
THIS EVENING ON THE OCEAN...AS A COLD FRONT APPROACHES FROM THE WEST
AND THE PRESSURE GRADIENT INCREASES SLIGHTLY. STRONG AND EVEN A FEW
SEVERE TSTMS WILL BE A THREAT THROUGH WED NIGHT...WITH THE GREATEST
CHANCES THIS AFTERNOON AND EVENING...AND AGAIN LATE WED AFTERNOON
THROUGH WED NIGHT.

FOR SEAS...HAVE GONE AT LEAST A FOOT LOWER THAN 12Z WNA WAVEWATCH
GUIDANCE WHICH CONTINUES TO BE OVERDONE. SEAS SHOULD MAX OUT AT 4 FT
OVER THE EASTERN OCEAN WATERS FOR A TIME TONIGHT...AND AGAIN LATE
WED NIGHT INTO THU.

FLOW SHIFTS OFFSHORE LATE WED NIGHT AND THU AS A COLD FRONT FINALLY
IS ABLE TO MOVE THROUGH THE AREA WITHOUT WASHING OUT. OTHER THAN A
FEW GUSTS JUST BELOW SCA CRITERIA RIGHT AFTER FROPA WED NIGHT AND
THU MORNING...QUIET CONDITIONS SHOULD CONTINUE.
&&

.HYDROLOGY...
A SERIES OF DISTURBANCES MOVING THROUGH THE AREA WILL KEEP AT LEAST
A CHANCE OF SHOWERS AND/OR THUNDERSTORMS IN THE FORECAST THROUGH THE
NEAR AND SHORT TERM. THE BEST CHANCE FOR ANY SIGNIFICANT AND/OR
WIDESPREAD RAINFALL WILL BE LATE THIS AFTERNOON INTO THIS EVENING
AND THEN ONCE AGAIN FROM LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT. TRAINING OF THUNDERSTORMS WILL BE A CONCERN WEDNESDAY NIGHT
AS THE FRONTAL BOUNDARY WILL LIE NEARLY PARALLEL TO THE 500-700 HPA
STEERING FLOW.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES.
NJ...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES.
NY...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 900 PM ALL ZONES.

&&
Hazardous weather outlook, Jul 4, 1:05 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
105 PM EDT TUE JUL 4 2006

CTZ005>012-NJZ002>006-011-NYZ067>081-051000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
105 PM EDT TUE JUL 4 2006

...SEVERE THUNDERSTORM WATCH 582 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM. THE THREATS FROM
THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...DAMAGING
WINDS...LARGE HAIL AND POSSIBLY FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THIS
EVENING.

ANZ330-335-338-350-353-355-051000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
105 PM EDT TUE JUL 4 2006

...SEVERE THUNDERSTORM WATCH 582 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. THE THREATS FROM
THESE STORMS WILL BE DANGEROUS CLOUD TO WATER LIGHTNING...DAMAGING
WINDS...LARGE HAIL AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THIS
EVENING.

In the hours before

Special weather statement, Jul 4, 12:18 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1218 PM EDT TUE JUL 4 2006

CTZ005>012-NJZ002>006-011-NYZ067>081-050200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1218 PM EDT TUE JUL 4 2006

...THUNDERSTORMS LIKELY THIS AFTERNOON THROUGH THIS EVENING WITH
SOME POSSIBLY SEVERE...

A VERY WARM...HUMID AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE
TRI-STATE REGION. SUCH CONDITIONS FAVOR THE RAPID DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS. WITH A COLD FRONT APPROACHING FROM THE
WEST...THESE STORMS WILL FORM INTO LINES OR CLUSTERS AHEAD OF THIS
FEATURE. LATER THIS AFTERNOON AND THIS EVENING WILL LIKELY BE THE
TIME WHEN THE COVERAGE OF THESE STORMS WHICH REACH THEIR PEAK. THE
STORM PREDICTION CENTER HAS PLACED A LARGE PORTION OF THE
TRI-STATE REGION UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS.
ALTHOUGH DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HAIL IS A
POSSIBILITY.

VERY HEAVY RAIN IS LIKELY TO ACCOMPANY MANY OF THESE STORMS. THE
HEAVY DOWNPOURS WILL LIKELY RESULT IN AT LEAST LOCALIZED FLOODING
PROBLEMS OF POOR DRAINAGE AREAS AND ALONG ROADWAYS. SOME STREAMS...
ESPECIALLY THE SMALLER ONES...MAY EXPERIENCE QUICK RISES DUE TO THE
HEAVY RAIN AND ITS RUNOFF...SO RESIDENTS LIVING ALONG SOME OF THESE
FLASHIER STREAMS SHOULD BE PREPARED TO HEAD TO HIGHER GROUND IF
NECESSARY.

IN ADDITION AND CERTAINLY NOT LEAST...DANGEROUS CLOUD TO GROUND
LIGHTNING WILL ALSO BE A THREAT. WITH SO MANY OUTDOOR ACTIVITIES
PLANNED FOR THE HOLIDAY...IT IS IMPERATIVE TO STAY ALERT TO THE
PRESENCE OF ANY THUNDERSTORMS. MAKE SURE TO SEEK SHELTER AT THE
FIRST SIGN OF THREATENING WEATHER. THIS IS ESPECIALLY TRUE FOR
BOATERS THAT WILL NEED EXTRA TIME TO SEEK SAFE HARBOR AND FOR THE
LARGE CROWDS THAT ARE EXPECTED TO ATTEND THE VARIOUS FIREWORK
DISPLAYS THIS EVENING.

ALSO WITH THE HEAT AND HUMIDITY...MAKE SURE TO DRESS APPROPRIATELY...
DRINK PLENTY OF WATER...STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE
AND AVOID PROLONGED EXPOSURE TO THE SUN. REMEMBER ALSO THAT PETS
REQUIRE SPECIAL ATTENTION WHEN HEAT AND HUMIDITY LEVELS CLIMB.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE
AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 4:35 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region23 min
Jul 4, 5:09 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region37 min
Jul 4, 3:45 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam45 min
Jul 4, 4:01 PM EDTSpecial Marine WarningOKX30 min
Jul 4, 4:16 PM EDTSevere Thunderstorm WarningOKXKings44 min
Jul 4, 4:17 PM EDTSpecial Marine WarningOKX43 min
Jul 4, 4:26 PM EDTSpecial Marine WarningOKX64 min
Jul 4, 4:28 PM EDTSevere Thunderstorm WarningOKXQueens32 min
Jul 4, 4:42 PM EDTSpecial Marine WarningOKX48 min
Jul 4, 4:46 PM EDTSevere Thunderstorm WarningOKXNassau46 min
Jul 4, 5:19 PM EDTSpecial Marine WarningOKX56 min
Jul 4, 5:45 PM EDTSpecial Marine WarningOKX60 min
Jul 4, 5:48 PM EDTSpecial Marine WarningOKX57 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2006Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.